My husband is experiencing severe nasal drip due to chemo. Any suggestions?

2 answers | Last updated: Mar 23, 2014
A fellow caregiver asked...

My husband who is undergoing chemo for small cell lung cancer is experiencing severe nasal drip. He goes through a box of tissues a day. Any suggestions. The oncologist just said it's a side effect of the chemo. Any suggestions?

Expert Answers

Andrew Putnam, M.D. is a Palliative Care physician at Smilow Cancer Center at Yale New Haven Hospital and Yale University.

Yes, Taxotere is one drug that comes to mind that can cause severe nasal drip as you describe.  There may not be a great deal that can be done.  Two possibilities to try would be a nasal antihistamine or a nasal steroid that you spray in the nose. Either of these might reduce the amount of drip.

Community Answers

A fellow caregiver answered...

My brother had a nasal drip after chemo. He had a hole in his sinus cavity which was causing spinal fluid to drip out of his nose. It use to drip like crazy. He has had 2, surgery for both and they were successful.